Ask a doctor

With Juvederm, can you get side effect lumps a year later??

I had juvederm injected into nasolabial folds and lips 12/2012. A month ago (11/2013) I had 2 subcutaneous bumps appear around the injection sites and 1 in my bottom lip. Sizes of bb pellet to a pinky fingernail. They are immobile and when scanned with ultrasound do NOT have cystic characteristics. Can't see unless I stretch my skin. Dermatologist gave Augmentin and 21 day course of Prednisone...they started to decrease in size. But now are back and new ones formed too. ANY SUGGESTIONS?

Doctor Answers 2

Lumps a year after Juvederm injections.

Thank you for your question. Perhaps consider a hyaluronidase injection for the small bumps. Schedule an appointment with your injector to discuss treatment. 

Best. 


Toronto Plastic Surgeon
5.0 out of 5 stars 262 reviews

Juvederm Recovery

Dear Jen, I would see your injecting surgeon for a post operative examination. Sometimes when Juvederm is injected to superficially you may have a lump at the injection site however these typically would have appeared directly after the injection and then dissipate over time. Best to see your injecting surgeon for a full discussion. Best regards and Happy New Year. Michael V. Elam, M.D.

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 156 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.